Omeprazole Induced Skin HyperpigmentationPrasad Thota*, Nagakishore Ch, Kalaiselvan V, Gyanendra Nath Singh
NCC-PvPI, Indian Pharmacopoeia Commission, Ghaziabad, UP, India
- *Corresponding Author:
- Prasad Thota
Scientific Assistant, National Coordination Centre
Pharmaco vigilance Programme of India (PvPI)
Indian Pharmacopoeia Commission, Ministry of Health and Family Welfare
Ghaziabad, U.P-201002, India.
E-mail: [email protected]
Received: 10/10/2015 Accepted: 17/10/2015 Published: 23/10/2015
Omeprazole has been associated with multiple adverse effects including skin reactions but, to date, cutaneous hyperpigmentation has not been described as an adverse effect of this drug. We reported two cases firstly a thirty seven year old patient with a circular pigmented lesion on forearms and genitals after receiving oral tablet of omeprazole. Secondly a fifteen year old female patient developed pigmented patch over her body the patient was taking tablet omeprazole. According to our results, omeprazole itself may induce skin pigmentation.